Prescription Drugs. Doctor's advices on take a drugs - Description, Interactions, Side Effects. Online
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Back to Prescription Drugs 24.com main page News
 
 
  Medical Services  
  Home  
  From A to Z Drug List  
  Drugs by Condition  
   
 
 
  Top 10 Search Drugs by Condition  
   
   
   
   
   
   
   
   
   
   
   
     
 
  Top 100 Popular Drugs  
Abilify
Accutane
Actiq
Actonel
Adderall
Advair
Alimta
Allegra
Alli
Ambien
Amitiza
Aricept
Avandia
Avodart
Boniva
Botox
Byetta
Caduet
Celebrex
Celexa
Chantix
Cialis
Claritin
Coumadin 
Crestor
cyclobenzaprine
Cymbalta
Diovan
Effexor
Emend
Enbrel
ephedrine
Femara
fish oil
Flomax
folic acid
Fosamax
gabapentin
Gardasil
Geodon
Insulin
Juvederm
Keppra
Lamictal
Lasix
Levaquin
Levitra
Lexapro
Lipitor
lisinopril
lithium
Lotrel
Lunesta
Lyrica
Melatonin
metformin
methadone
methotrexate
Mirapex
Mirena
Namenda
naproxen
Nasonex
Neurontin
Nexium
niacin
Norco
Norvasc
omeprazole
Orencia
Ortho Evra
oseltamivir
oxycodone
oxycontin
Paxil
Percocet
phentermine
Plan B
Plavix
prednisone
Prevacid
Prilosec
promethazine
Propecia
Protonix
Provigil
Prozac
Pulmicort 
Restylane
Rogaine
Seroquel
simvastatin
Singulair
Soma
Spiriva
Suboxone
Synvisc
Tamiflu
tamoxifen
Taxol
testosterone
thyroid
Topamax
tramadol
trazodone
Ultram
Valtrex
Viagra
Vicodin
Vioxx
Vytorin
Wellbutrin
Xanax
Xenical
Yasmin
Yaz
Zelnorm
Zetia
Zocor
Zoloft
Zyprexa
Zyrtec
ADVERTISEMENT
     
     
     
 
  Support Services  
About US
Contact US
Helpful Resources
Pharmaceutical Companies
Terms of Use
Privacy Policy
This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
Verify here
 
  Back  
 

Acetaminophen and pseudoephedrine

 
  Generic Name: Acetaminophen and pseudoephedrine (a SEET a MIN oh fen and soo doe e FED rin)
 
  Brand Names: Alka-Seltzer Cold and Sinus, Allerest No Drowsiness, Bayer Select Decongestant, Benadryl Allergy Sinus Headache, Dristan Cold Non-Drowsy, Ornex, Ornex Maximum Strength, Sinarest Sinus, Sine-Off Maximum Strength, Tavist Sinus, Triaminic Softchews Allergy Sinus, Tylenol Sinus Childrens, ...show all 34 brand names.Bayer Select Sinus Pain Formula, Sudafed Sinus, Contac Sinus, Sinutab Regular Strength, Tylenol Sinus Maximum Strength, Excedrin Sinus, Genapap Sinus, Mapap Sinus, Suphedrin Plus, Phenapap, Pseudoephedrine Sinus, Sinutab Maximum Strength, Sinus Maximum Strength, Tylenol Cold Infants, Suphedrin Sinus, Theraflu Sinus, Sudafed Cold and Sinus, Sudogest Sinus Maximum Strength, Childrens Tylenol Sinus, Sudafed Sinus Headache, Sinutab Maximum Strength Non Drowsy, Tylenol Sinus Gelcap  
     
   
 

What is acetaminophen and pseudoephedrine?

Acetaminophen is a pain reliever and fever reducer.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of acetaminophen and pseudoephedrine is used to treat stuffy nose, sinus congestion, and pain or fever caused by the common cold.

Acetaminophen and pseudoephedrine may also be used for other purposes not listed in this medication guide.

What is the most important information I should know about acetaminophen and pseudoephedrine?

Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children. Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. Do not use any other cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you take to see if it contains acetaminophen (sometimes abbreviated as "APAP") or pseudoephedrine. If you drink more than three alcoholic beverages per day, do not take this medication without your doctor's advice.

What should I discuss with my healthcare provider before taking acetaminophen and pseudoephedrine?

Do not use this medication if you are allergic to acetaminophen or pseudoephedrine. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take a decongestant before the MAO inhibitor has cleared from your body.

Before taking acetaminophen and pseudoephedrine, tell your doctor if you are allergic to any drugs, or if you have:

  • cirrhosis or other liver disease;
  • a history of alcoholism;

  • heart disease or high blood pressure;

  • glaucoma;

  • an enlarged prostate;

  • diabetes; or

  • a thyroid disorder.

If you have any of these conditions, you may need a dose adjustment or special tests to safely take this medication.

FDA pregnancy category C. It is not known whether this medication is harmful to an unborn baby. Before taking acetaminophen and pseudoephedrine, tell your doctor if you are pregnant or plan to become pregnant during treatment. Acetaminophen and pseudoephedrine may pass into breast milk and could harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby.

Artificially-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. This would be important to know if you have phenylketonuria (PKU). Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.

How should I take acetaminophen and pseudoephedrine?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended. Cold medicine should be taken only for a short time until your symptoms clear up.

Drink extra fluids while you are taking acetaminophen and pseudoephedrine. An overdose of acetaminophen can cause serious harm. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more acetaminophen could cause damage to your liver. One acetaminophen and pseudoephedrine tablet may contain up to 500 mg of acetaminophen. Know the amount of acetaminophen in the specific product you are taking. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Measure the liquid form of acetaminophen and pseudoephedrine with a special dose-measuring spoon or cup, not a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

Talk with your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken a cold medicine within the past few days.

Store this medication at room temperature, away from heat, light, and moisture.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine.

Overdose symptoms may include feeling restless or nervous, dizziness, drowsiness, nausea, vomiting, diarrhea, stomach pain, loss of appetite, increased sweating, seizure (convulsions), or coma.

What should I avoid while taking acetaminophen and pseudoephedrine?

Do not use any other cough, cold, allergy, or pain medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP") and pseudoephedrine are contained in many combination medicines. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen, APAP, or pseudoephedrine. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day.

Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.

Acetaminophen and pseudoephedrine side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;

  • severe dizziness, anxiety, restless feeling, or nervousness;

  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;

  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure); or

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).

Less serious side effects may include:

  • mild loss of appetite;

  • warmth, tingling, or redness under your skin;

  • feeling excited or restless;

  • sleep problems (insomnia); or

  • skin rash or itching;

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Acetaminophen and pseudoephedrine Dosing Information

Usual Adult Dose for Sinus Symptoms:

2 tablets or capsules (325 mg-30 mg or 500 mg-30 mg strength) orally every 4 to 6 hours as needed, no more than four times a day.

Usual Pediatric Dose for Fever:

Infant drops (80 mg-7.5 mg/0.8 mL):
2 to 3 years or 24 to 35 lbs: 1.6 mL (2 droppersful) orally every 4 to 6 hours as needed, no more than four times a day.

Children's liquid (160 mg-15 mg/5 mL):
2 to 3 years or 24 to 35 lbs: 5 mL (1 teaspoonful) orally every 4 to 6 hours as needed, no more than four times a day.
4 to 5 years or 36 to 47 lbs: 7.5 mL (1 1/2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
6 to 8 years or 48 to 59 lbs: 10 mL (2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
9 to 10 years or 60 to 71 lbs: 12.5 mL (2 1/2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
11 years or 72 to 95 lbs: 15 mL (3 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.

Children's Chewable tablets (160 mg-15 mg):
2 to 5 years: 1 tablets orally every 4 to 6 hours as needed, no more than four times a day.
6 to 11 years: 2 tablets orally every 4 to 6 hours as needed, no more than four times a day.

Usual Pediatric Dose for Sinus Symptoms:

Infant drops (80 mg-7.5 mg/0.8 mL):
2 to 3 years or 24 to 35 lbs: 1.6 mL (2 droppersful) orally every 4 to 6 hours as needed, no more than four times a day.

Children's liquid (160 mg-15 mg/5 mL):
2 to 3 years or 24 to 35 lbs: 5 mL (1 teaspoonful) orally every 4 to 6 hours as needed, no more than four times a day.
4 to 5 years or 36 to 47 lbs: 7.5 mL (1 1/2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
6 to 8 years or 48 to 59 lbs: 10 mL (2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
9 to 10 years or 60 to 71 lbs: 12.5 mL (2 1/2 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.
11 years or 72 to 95 lbs: 15 mL (3 teaspoonsful) orally every 4 to 6 hours as needed, no more than four times a day.

Children's Chewable tablets (160 mg-15 mg):
2 to 5 years: 1 tablets orally every 4 to 6 hours as needed, no more than four times a day.
6 to 11 years: 2 tablets orally every 4 to 6 hours as needed, no more than four times a day.

What other drugs will affect acetaminophen and pseudoephedrine?

Before taking this medication, tell your doctor if you are using any of the following drugs:

  • isoniazid;

  • zidovudine (Retrovir, AZT);

  • medicines to treat high blood pressure;

  • gout medications such as probenecid (Benemid) or sulfinpyrazone;

  • seizure medication such as phenytoin (Dilantin) or phenobarbital (Luminal, Solfoton);

  • stimulants (caffeine, diet pills, ADHD medications such as Ritalin or Adderall);

  • an antidepressant such as amitriptyline (Elavil, Etrafon), clomipramine (Anafranil), desipramine (Norpramin), imipramine (Janimine, Tofranil), and others; or

  • a beta-blocker such as atenolol (Tenormin), bisoprolol (Zebeta), metoprolol (Lopressor, Toprol), propranolol (Inderal, InnoPran), sotalol (Betapace), and others.

This list is not complete and there may be other drugs that can interact with acetaminophen and pseudoephedrine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist can provide more information about acetaminophen and pseudoephedrine.
  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Copyright 1996-2006 Cerner Multum, Inc. Version: 5.02. Revision Date: 4/12/2009 4:40:41 PM.;
 
 
 
Drugs by First Letter:  A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
 
Copyright © Prescription-Drug-24.com